Facebook Pixel

menstrual cycle problems

By August 24, 2010 - 11:19am
Rate This

i have been having this issue since over the past year. I would have a normal 28 day menstrual cycle one month and then the other month i would have menses after 37 to 38 days with heavy PMS. Why is that and is it something to be concerned about? Also i would like to tell that i am 18 and single and havent ever got into a physical relation. Thank You.

Add a Comment7 Comments

Hi Achsah,
Yes, according to the information I found online, if you don't have a period for three months, then you may want to contact your doctor to find out the cause of it. When you and your doctor can figure out why you're not having periods, your doctor may be able to treat that cause and get the periods back. The symptoms your having may be related to the periods you're not having. Have you noticed what time in the month you generally experience those things? Is it when you should be having a period, or when you should be having premenstrual syndrome? Your doctor may be able to explain more what could be going on, so if you're still concerned, you may want to give their office a call and ask for more information about why you could be missing your periods.
Here are some of the causes for secondary amenorrhea:
Good luck and let us know what the doctor says. Your experience could help someone else.

August 25, 2010 - 8:30am
EmpowHER Guest
Anonymous (reply to Christine Jeffries)

I only experience it before my periods.. So i guess its normal PMS only!

August 25, 2010 - 11:19am

Hi achsah,
In addition to Alison's excellent infomation, I wanted to mention something. I researched this just this morning, and found on the Mayo Clinic website that a regular cycle typically ranges from 21-35 days. Anything outside that is considered irregular or abnormal. Abnormal cycles are not a cause for concern unless it reaches 90 days amenorrhea (no period), or if there are excessive symptoms (unbearable cramping or pain, etc.) which could indicate something else could be causing the irregularities in your cycle. It always is a good idea to keep track of your cycles.
That being said, if you are concerned about your menstrual cycles, it never hurts to ask your doctor for more information and explanation about what could be happening.

August 24, 2010 - 12:33pm
(reply to Christine Jeffries)

Christine your information has been really helpful. Thank you for taking out your precious time and helping me out. So which means i do not have to worry unless i do not have period for 90 days. Right? Also i would like to additionally add that symptoms do get worse at times such as my pelvis hurts and back ache and my breasts are sore but that is usually bearable. I once took iburofen for it when it got tougher but i wudnt consider that to be "unbearable" i think. I will be waiting for an answer. Thank you. God bless you

August 25, 2010 - 4:48am

Hi achsah,
Yes, it is very normal. Women's cycles can be regular one month, and then irregular the next month.

When you may want to talk with a doctor about your period:
- excessive bleeding during period (soaking more than 1 pad every hour)
- bleeding that lasts more than 7-10 days
- PMS symptoms that are unmanageable (pain, etc)

Some women choose to use hormonal birth control (the pill) to help regulate their periods, as well as control some PMS, regardless if they are in a sexual relationship. What type of symptoms are you experiencing (you described them as "heavy").

Have you been to a gynecologist yet?

August 24, 2010 - 11:45am
(reply to Alison Beaver)

and hormonal birth control do u mean progesterone

August 25, 2010 - 5:17am
(reply to Alison Beaver)

Thank you alison for helping. Ur information was of great help. Yes i have been to a gynacologist and like she said a 28-33 day cycle is fine which could have alternations due to emotional or physical stress. I dont have any of excessive bleeding or periods lasting 7 to 10 days. They usually last around 4 days n bleeding is not heavy. PMS do get untolerable but iburofen(an over the counter medicine) does help. As you asked about the kind of symptoms i would like to tell you that i have sore breasts and my pelvis hurts. Also i have back ache. And u said about hormonal birth control pills; do u mean progesterone?
I hope you will help me this time too like u have before. Thank you once again and God bless you!

August 25, 2010 - 5:18am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Get Email Updates

Dysmenorrhea Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!